MAUDE Adverse Event Report: SOLTA MEDICAL, INC THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TT4.00F6-900
Medical Device Problem Code Dent in Material (2526)
Health Effect - Clinical Codes Burn(s) (1757); Erythema (1840)
Date of Event 05/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The thermage tip was not returned for evaluation.Evaluation of the data log confirmed the system and handpiece performed as expected.Based on the data, one of the thermistors was colder than the other - close or below zero, which indicates that the tip was not fully in contact with the skin during the treatment.The user will need to verify proper treatment technique, position and orientation (with adequate coupling fluid and equal tip to skin contact and pressure).The handpiece needs to be perpendicular to the ground at the time of the treatment.According to the thermage flx system user manual, redness is a known adverse patient reaction to thermage flx treatment, it may occur in a mild form and typically resolves within a few hours.However, on rare occasions, erythema has been reported to last longer (up to several weeks).Blanching usually resolves within twenty-four (24) hours.No nonconformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, no causal factors can be determined, and no conclusions can be drawn.At this time, no capa is necessary.
 
Event or Problem Description
A user facility reported redness on bilateral cheeks immediately after a thermage flx treatment of the face.Topical numbing cream was applied to the patient prior to the procedure and aloe vera was used immediately post procedure.The current patient outcome and chances of the patient having permanent damage of scarring is unknown.The patient never returned to the clinic for a follow up; however, it was later reported that there was an incident regarding a burn of the face that was published on a public community website.No patient pictures have been made available for evaluation.No other treatments (besides the one reported) were performed in the same area where symptoms were reported, and it is unknown if the patient has undergone any other treatments in the same symptom area within ninety days prior.The treatment tip surface was inspected prior to use and the user does not recall seeing anything too abnormal.The treatment tip surface was not reinspected during the procedure; however, it was noticed that after completing the treatment, the tip was indented.The highest energy being used was 3 mj.No system errors or anything out of the ordinary was noticed during the procedure.Standard cryogen and about half of a bottle of coupling fluid was used.The treatment tip was not previously used on other patients.Based upon the reported burn of to the face, the solta medical reviewer has deemed this as a serious injury.
 
Additional Manufacturer Narrative
Correction: b4 (date of this report) on the initial submission was inadvertently captured as 06/21/2024.The date of awareness on b4 has been corrected to 05/06/2024.Correction: g3 (date received by manufacturer) on the initial submission was inadvertently captured as 05/06/2024; the correct date is 06/21/2024.The treatment tip and datacard logs were returned for evaluation.Evaluation of the treatment tip found no issues related this event.Tip passed leak and thermistor testing.Service confirmed a dent on the tip.A dent on the tip would not cause risk to patient since radio frequency energy is still able to distribute evenly across the membrane.No dielectric membrane was observed.The datacard log showed no errors occurred during the treatment.Evaluation of the data log confirmed the system and handpiece performed as expected.Based on the available information, burns and redness are known adverse patient reactions to the thermage flx treatment.A review of the manufacturing records showed all requirements were met.According to the thermage flx system user manual, burns and redness are known adverse patient reactions to the thermage flx treatment.The procedure produces heat in the upper layers of the skin and may cause burns and subsequent blistering and scab formation.There is a small chance of scar formation.Application of topical steroidal or antibiotic preparations may be of benefit.In the rare instance of a burn that results in a scar, the scar will probably be very small and respond readily to removal with a laser device.The conclusions from our original submission remain unchanged.

Brand Name
THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste. 100
bothell, WA 98011
4254202135
MDR Report Key19787073
Report Number3011423170-2024-00191
Device Sequence Number8429115
Product Code GEI
UDI-Device Identifier00816995021438
UDI-Public00816995021438
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTT4.00F6-900
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date07/20/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale